I HAVE BEEN ON CLONAZEPAM SINCE 06/22/09, 0.5MG IN AM, O.5MG IN AFTERNOON AND 1MG AT BEDTIME. I REENTLY CUT ABOUT 1/4 OFF EACH DOSE. I DO NOT FEEL THE BEST. FOR 5 DAYS BEFORE
THAT I WAS ON 0.5MG OF XANAX 2 TIMES A DAY. I NEED TO GO BACK TO WORK SOON, CAN I QUIT COLD
TURKEY? THE REDUCTION OF 1/4 OFF OF EACH DOSE I STARTED ON 06/27/09
Clonazepam will 'self-taper'; the half-life (time for half to leave your body) is 24-36 hours. So the reduction you made is not so severe to be dangerous, but you will certainly have some anxious days, no matter how slowly you reduce them. You can sometimes take something else that is sedating for a short time; hydroxyzine is FDA indicated for anxiety, and will help some people tolerate the increase in anxiety during reductions of benzos.
The short-acting benzos (like alprazolam, or Xanax) are the most dangerous, as they leave the body much more quickly. But what ever relaxation you got from clonazepam and other benzos 'on the way up' must be paid back on the way 'back down'. Try to do all the healthy things that people talk about-- many walks outdoors, relaxing in your favorite chair, eat right... and it will eventually pass.
THANKS FOR THE INFO, I HAD ALREADY BEEN LOOKING AT THAT SITE. I REALLY
FEEL CRAPPY TODAY,SINCE I REDUCED THE CLONAZEPAM 8 DAYS AGO. I WANT TO JUST QUIT TAKING BUT AM AFRAID OF A SEIZURE, BUT DO NOT KNOW IF THAT IS POSSIBLE EVEN SINCE HAVE BEEN ON SUCH A SHORT TIME. BUT I DO KNOW I FEEL REAL ANXIETY TODAY AND I WENT ON IT BECAUSE I WAS
HAVING A REACTION TO LEXAPRO THAT I WAS ON 1 WEEK, NOW I AM STUCK ON THIS HORRIBLE DRUG. THE LEXAPRO GAVE ME HORRIBLE ANXIETY AND A
MANIA FEELING, NOW THIS HORRIBLE ANXIETY IS BACK .
You went from 1mg Xanax to 2mg klonopin. Your klono doses are not divided equally, and it's sounds like you are having ups and downs. I don't know how long you've been on Xanax, but you "jumped" from Xanax to klono without a proper "cross over" and you are having withdrawals until the klono reaches a steady rate in your blood. Benzos are very problematic. They can take a very long time to come off of.
Find some benzo sites and learn about "tolerance" and "rebound aniexity". I'm not sure about the SSRIs, cold turkied them years ago.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.